STEVEN M. SHARPE, M.D.
To the editor: Symptomatic hypoglycemia is an important potential complication of pentamidine therapy. A warning is timely because many physicians may consider using pentamidine for patients with the acquired immunodeficiency syndrome who develop Pneumocystis carinii infections.
A 20-year-old Haitian woman was transferred to the George Washington University Hospital with a 6-month history of diarrhea and a 3-day history of fever and pulmonary infiltrates. Trimethoprim and sulfamethaxozole, along with other antibiotic agents, were started at the time of admission. The next morning an open lung biopsy was done which showed P. carinii pneumonia. Only trimethoprim and sulfamethoxazole were then continued. Because
Learn more about subscription options.
Register Now for a free account.
SHARPE SM. Pentamidine and Hypoglycemia. Ann Intern Med. 1983;99:128. doi: 10.7326/0003-4819-99-1-128_2
Download citation file:
Published: Ann Intern Med. 1983;99(1):128.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only